Wyoming, 2013Hail in Wyoming, May 26, 2013
May 26, 2013 · NWS RIW · 3 events in 1 county or zone
Abundant low-level moisture coupled with an unstable atmosphere and an approaching jet streak produced several severe thunderstorms over Johnson County on the evening of the 26th. The hardest hit areas were just north of Kaycee and along Interstate 90 near the crossing of the Powder River.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $2,000
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Abundant low-level moisture coupled with an unstable atmosphere and an approaching jet streak produced several severe thunderstorms over Johnson County on the evening of the 26th. The hardest hit areas were just north of Kaycee and along Interstate 90 near the crossing of the Powder River. The largest stones fell near the Powder River Rest Area where 1.5 inch diameter hail was reported.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Riverton, WY wrote its last area forecast discussion before the first event at May 26, 12:56 PM MST, 5 hours 18 minutes earlier.
Area forecast discussion, May 26, 12:56 PM MST, 5 hours 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RIVERTON WY
156 PM MDT SUN MAY 26 2013
.SHORT TERM...TONIGHT THROUGH MEMORIAL DAY
CONVECTION FIRING THIS AFTERNOON OFF THE ABSAROKAS AND BIGHORNS.
CIRRUS SHIELD HAS LIMITED HEATING OVER WESTERN WYOMING...BUT VISIBLE
LOOP SHOWING SOME CONVECTIVE ELEMENTS THROUGH THE BREAKS IN THE
SHIELD. WATER VAPOR IMAGERY SHOWS A JET STREAK ROUNDING THE BASE OF
THE SHORTWAVE TRACKING EAST THROUGH OREGON. THIS 70KT+ JET STREAK
WILL HELP TO ENHANCE CONVECTION LATER THIS AFTERNOON AND EVENING
ACROSS NORTHWEST AND NORTHERN WYOMING. VEERING WIND PROFILES
CERTAINLY INDICATE SUFFICIENT SUPPORT FOR STRONG STORMS ACROSS THE
NORTHERN TIER OF THE FORECAST AREA LATER TODAY AND THIS EVENING.
A SLIGHT RISK OF SEVERE STORMS REMAINS ACROSS PORTIONS OF MAINLY
JOHNSON AND BIG HORN COUNTIES. DEW POINTS ARE MOST FAVORABLE IN
JOHNSON COUNTY WHERE 40S TO LOWER 50S EXIST. SOUTHWEST WIND WILL
GRADUALLY MIX TO THE SURFACE BY 21Z WHICH WILL AID DRYING AND
CAUSE A RETREAT OF THE MOIST AIR TO THE NORTH IN THIS REGION.
THEREFORE...STORMS ARE LIKELY TO BE CONFINED TO THE NORTHERN HALF
OF JOHNSON COUNTY AND THE NORTHERN BIG HORN BASIN. DEEP CONVECTION
SHOULD WANE WITH THE LOSS OF DIURNAL HEATING AND DEPARTURE OF JET
STREAK TO THE NORTHEAST. SHORTWAVE OVER OREGON THEN ENTERS THE
PICTURE AND CLIPS NORTHWEST WYOMING OVERNIGHT. HAVE BOOSTED
PRECIPITATION CHANCES IN THIS REGION THROUGH 12Z/MONDAY. SHORTWAVE
WILL COMPLETE ITS TRACK ACROSS THE NORTHERN FORECAST AREA BY
18Z/MONDAY. EXPECT WESTERLY FLOW BEHIND THIS SHORTWAVE TO SHUNT
THE AXIS OF BEST MOISTURE AND INSTABILITY TO ALONG AND NEAR OUR
EASTERN BORDER. COULD STILL SEE ANOTHER NORTHERLY SURGE OF
LOW-LEVEL MOIST AIR ALONG THE EAST SLOPES OF THE BIGHORNS LATE
TONIGHT. THESE CLOUDS SHOULD DISSIPATE AGAIN BY MID-MORNING BUT
WILL AGAIN LEAVE BEHIND A MORE MOIST BOUNDARY LAYER. THUS...WOULD
NOT BE SURPRISED TO SEE SOME ISOLATED AFTERNOON SHOWERS AND
THUNDERSTORMS ACROSS JOHNSON AND NATRONA COUNTIES ON MONDAY.
OTHERWISE...IT LOOKS LIKE MEMORIAL DAY CONVECTION WILL MAINLY BE
CONFINED TO THE HIGHER TERRAIN OF THE NORTH. TEMPERATURES WILL BE
ABOUT 5 DEGREES COOLER ON MEMORIAL DAY FROM TODAY BUT STILL
SEASONAL FOR LATE MAY. GUSTY SURFACE WEST WIND OF 10-25 MPH WILL
BECOME PREVALENT AT MANY LOCATIONS BETWEEN 17Z-20Z/MONDAY.
.LONG TERM...MONDAY NIGHT THROUGH SUNDAY
MOST OF THE PRECIPITATION WILL END BY MONDAY EVENING AS THE
SHORTWAVE EXITS TO THE EAST AND A SHORT LIVED HIGH PRESSURE RIDGE
MOVES OVER THE AREA. BY TUESDAY...THE VORT MAX THAT IS NOW NOSING
INTO AN AREA OFF THE PACIFIC COAST AT 140W/40N AND THE ASSOCIATED
SHORTWAVE TROUGH WILL FOLLOW CLOSELY BEHIND MONDAY/S SHORTWAVE AND
WILL MAKE LANDFALL MONDAY NIGHT. THIS SHORTWAVE WILL ARRIVE IN
THE INTERMOUNTAIN WEST AS A NEGATIVELY TILTED TROUGH WEDNESDAY. AS
IT DOES...THE STEERING WINDS WILL BACK AND BECOME MORE DIFLUENT OVER
THE AREA TUESDAY. THE END RESULT WILL MAKE FOR A WET DAY TUESDAY
WITH NUMEROUS SHOWERS AND LATE DAY EMBEDDED ISOLATED THUNDERSTORMS
WITH SMALL HAIL AS THE TEMPS TURN COLDER ALOFT. THE HIGHEST POPS
WILL BE IN THE WEST AND BIGHORN MTNS TUESDAY. BY WEDNESDAY
MORNING H7 TEMPS WILL DIP DOWN TO -2C IN THE FAR WEST. THE
ASSOCIATED 700MB CIRCULATION WILL TRACK EAST ACROSS THE NORTHERN
TIER OF WYOMING DURING THE COURSE OF THE DAY WEDNESDAY. THEREFORE
THE LOWEST POPS WOULD BE IN SOUTHERN WY WEDNESDAY WITH THE HIGHEST
QPF IN THE NORTH. SNOW LEVELS SHOULD BE AROUND 8K IN THE FAR WEST
WEDNESDAY MORNING. OVERALL...WEDNESDAY WILL BE A COOL AND
UNSETTLED DAY. ON THURSDAY...H7 TEMPS WILL BOTTOM OUT TO -3C IN
THE FAR WEST WITH SNOWFLAKES LIKELY MAKING IT ALL THE WAY DOWN TO
7000 FEET THERE AND 8000 FEET IN THE WIND RIVER MTNS. THE H5
TROUGH WILL CLOSE OFF RIGHT OVER NORTHERN WY THURSDAY WITH
SCATTERED POPS IN THE SOUTH AND HIGH SCATTERED TO LIKELY IN THE
NORTH. BY LATE THURSDAY THE LOW WILL DEEPEN AND BECOME MORE WELL
DEFINED OVER THE NORTHERN PLAINS WITH WRAP AROUND MOISTURE MAKING
IT INTO WYOMING FOR ANOTHER WET AND COOLISH DAY THURSDAY. ON
FRIDAY AND SATURDAY THE PRECIP WILL SLOWLY RETREAT TO THE NORTH AS
WE LOSE THE WRAP AROUND MOISTURE AS THE LOW OVER THE NORTHERN
PLAINS EXITS THE AREA. HOWEVER...JOHNSON COUNTY WILL STILL BE
UNDERNEATH THE WRAP AROUND ISENTROPIC LIFT ROTATING AROUND THE
PLAINS LOW FOR ADDITIONAL MEASURABLE PRECIP. BY SUNDAY IT WILL BE
WARMER AND MILDER ACROSS THE FORECAST AREA.
&&
.AVIATION.../00Z ISSUANCE/
CONVECTION ONGOING ACROSS THE NORTHERN-THIRD OF THE FORECAST AREA
THIS AFTERNOON. SHOWERS AND THUNDERSTORMS...SOME TO BE STRONG TO
MARGINALLY SEVERE...WILL CONTINUE UNTIL AROUND SUNSET. SMALL HAIL
AND GUSTY OUTFLOW WIND TO AROUND 40KTS ARE THE LIKELY HAZARDS IN
ASSOCIATION WITH THE STRONGER STORMS. SHOWERS ARE LIKELY TO LINGER
UNTIL AROUND MIDNIGHT BEFORE DISSIPATING. THE EXCEPTION WILL BE THE
NORTHWEST CORNER OF WYOMING WHICH WILL BE IMPACTED BY A PASSING
SHORTWAVE OVERNIGHT. SCATTERED SHOWERS AND ISOLATED WEAK
THUNDERSTORMS ARE POSSIBLE MUCH OF THE NIGHT IN AND AROUND
YELLOWSTONE NATIONAL PARK. VFR CONDITIONS WILL BE FOUND AT ALL
TERMINALS THROUGH THE FORECAST PERIOD. HOWEVER...COULD STILL SEE A
RETURN OF LOW CLOUDS IN MOIST BOUNDARY LAYER EAST OF THE BIGHORNS
AFTER MIDNIGHT. CEILINGS BELOW 3K FEET AND OBSCURATIONS OF THE
FOOTHILLS WOULD AGAIN POSE A PROBLEM IN THIS REGION AROUND KBYG.
THE SOUTH HALF OF THE REGION WILL CONTINUE TO BE FED BY DRY
SOUTHWEST FLOW THROUGH THIS EVENING LIMITING EVEN THE DEVELOPMENT
OF CUMULUS CLOUDS. GUSTY SOUTHWEST WIND OF GENERALLY 12-25KTS WILL
DECREASE EARLY THIS EVENING. WEST WINDS WILL KICK-UP AT THE
SOUTHERN AND CENTRAL TERMINALS BETWEEN 17Z-20Z/MON AND CONTINUE
THROUGH THE AFTERNOON. OVERALL...MEMORIAL DAY AFTERNOON IS SHAPING
UP TO BE AT LEAST A LITTLE QUIETER. BEST INSTABILITY WILL BE OVER
JOHNSON AND NATRONA COUNTIES AND POINTS EAST. THEREFORE...HAVE
TRENDED TOWARD VCSH FOR KCPR WITH THIS ISSUANCE.
&&
.FIRE WEATHER...
SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE ACROSS NORTHERN
WYOMING INTO THE EVENING HOURS BEFORE DISSIPATING. THE EXCEPTION
WILL BE ZONE 140 AND NEARBY PORTIONS OF ZONES 415 AND 286 WHICH WILL
BE CLIPPED BY A PASSING DISTURBANCE OVERNIGHT. THIS WEAK SYSTEM WILL
ALLOW FOR SHOWERS AND ISOLATED THUNDERSTORMS TO PREVAIL ACROSS THESE
AREAS OVERNIGHT. DRIER WESTERLY FLOW GRADUALLY SPREADS EAST ACROSS
THE STATE ON MEMORIAL DAY. THIS WILL LEAVE THE CASPER DISPATCH AREA
AND THE HIGHER ELEVATIONS OF THE NORTH WITH THE BEST CHANCE FOR
AFTERNOON SHOWERS AND THUNDERSTORMS. GUSTY WEST WIND WILL INCREASE
TO 12-25MPH IN MANY ZONES BETWEEN 1100L AND 1400L ON MEMORIAL DAY.
MONDAY NIGHT LOOKS DRY AHEAD OF THE NEXT ROUND OF MOISTURE POISED
TO AFFECT WESTERN WYOMING ON TUESDAY. SHOWERS AND STORMS WILL BE
WIDESPREAD TUESDAY AFTERNOON ALONG AND WEST OF THE CONTINENTAL
DIVIDE. A TROUGH OF LOW PRESSURE THEN LOOKS TO SET-UP SHOP ACROSS
THE NORTHERN AND CENTRAL ROCKIES FOR MOST OF THE REMAINDER OF THE
WORK WEEK. TEMPERATURES WILL BE BELOW NORMAL AND EACH DAY WILL
BRING A CHANCE OF PRECIPITATION INCLUDING LIGHT SNOW ABOVE 9000 FT
AT NIGHT LATER IN THE WEEK.
&&
.RIW WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
SHORT TERM...CNJ
LONG TERM...LIPSON
AVIATION...CNJ
FIRE WEATHER...CNJ
Hazardous weather outlook, May 26, 5:48 PM MST, 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RIVERTON WY
648 PM MDT SUN MAY 26 2013
WYZ001>020-022>030-271300-
ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST-
BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS-
EAST SWEETWATER COUNTY-FLAMING GORGE-
GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS-
NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN-
NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS-
ROCK SPRINGS AND GREEN RIVER-SALT RIVER AND WYOMING RANGES-
SOUTH LINCOLN COUNTY-SOUTHEAST BIG HORN BASIN-
SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-STAR VALLEY-
TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN-
UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN-
WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST-
YELLOWSTONE NATIONAL PARK-
648 PM MDT SUN MAY 26 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING.
.DAY ONE...TONIGHT
ISOLATED TO SCATTERED EVENING THUNDERSTORMS WILL RUMBLE ACROSS THE
BIGHORN MOUNTAINS AND JOHNSON COUNTY. THESE STORMS WILL PRODUCE
SMALL HAIL...QUICK HEAVY DOWNPOURS OF RAIN...AND FREQUENT DANGEROUS
LIGHTNING. ISOLATED THUNDERSTORMS ARE EXPECTED LATER TONIGHT ACROSS
NORTHWEST WYOMING...INCLUDING THE AREA AROUND YELLOWSTONE AND GRAND
TETON NATIONAL PARKS. LIGHTNING AND PEA SIZED HAIL WILL BE THE MAIN
HAZARDS WITH THESE STORMS.
.DAYS TWO THROUGH SEVEN...MEMORIAL DAY THROUGH SATURDAY
MEMORIAL DAY...ISOLATED TO SCATTERED AFTERNOON AND EVENING
THUNDERSTORMS ARE ANTICIPATED ACROSS JOHNSON AND NATRONA COUNTIES
AND THE MOUNTAINS OF NORTH AND NORTHWEST WYOMING.
TUESDAY THROUGH THURSDAY...ISOLATED TO SCATTERED AFTERNOON AND
EVENING THUNDERSTORMS ARE EXPECTED ACROSS THE ENTIRE AREA.
FRIDAY...ISOLATED AFTERNOON AND EVENING THUNDERSTORMS ARE ANTICIPATED
ACROSS NORTH-CENTRAL WYOMING.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE WEATHER...HAIL OF ANY
SIZE...OR WIND GUSTS OVER 40 MPH. THANK YOU.
TEAM RIVERTON
In the hours before
Special weather statement, May 26, 4:39 PM MST, 1 hour 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
539 PM MDT SUN MAY 26 2013
WYZ004-008-270030-
BIGHORN MOUNTAINS WEST WY-NORTH BIG HORN BASIN WY-
539 PM MDT SUN MAY 26 2013
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN BIG HORN COUNTY IN NORTH
CENTRAL WYOMING UNTIL 630 PM MDT...
AT 537 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 8 MILES NORTH OF MEDICINE LODGE ARCHAEOLOGICAL
SITE...OR 23 MILES EAST OF BASIN...MOVING NORTHEAST AT 35 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER IS EXPECTED WITH THIS STORM...
ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.
THIS STORM WILL BE NEAR...
RURAL EASTERN BIG HORN COUNTY THROUGH 630 PM MDT
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
BRIEF HEAVY RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES
AND UNDERPASSES...IS ALSO POSSIBLE. DO NOT DRIVE YOUR VEHICLE ON A
FLOODED ROADWAY.
REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.
LAT...LON 4461 10745 4433 10738 4429 10760 4444 10775
4463 10747
TIME...MOT...LOC 2338Z 235DEG 30KT 4442 10757
LIPSONSpecial weather statement, May 26, 4:51 PM MST, 1 hour 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
551 PM MDT SUN MAY 26 2013
WYZ006-008-270030-
BIGHORN MOUNTAINS WEST WY-SOUTHEAST BIG HORN BASIN WY-
551 PM MDT SUN MAY 26 2013
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL WASHAKIE COUNTY UNTIL 630
PM MDT...
AT 548 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 10 MILES EAST OF STATE HWY 172 MILE MARKER 10...
OR 21 MILES SOUTHEAST OF WORLAND...MOVING NORTHEAST AT 25 MPH.
HAIL UP TO THE SIZE OF PENNIES IS EXPECTED WITH THIS STORM...ALONG
WITH BRIEF HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.
THIS STORM WILL BE NEAR...
U.S. HWY 16 MILE MARKER 20 AROUND 630 PM MDT.
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.
LAT...LON 4364 10763 4365 10766 4366 10772 4373 10772
4373 10791 4374 10791 4409 10773 4410 10725
TIME...MOT...LOC 2350Z 207DEG 20KT 4376 10775
JONESSpecial weather statement, May 26, 5:09 PM MST, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
609 PM MDT SUN MAY 26 2013
WYZ004-006-008-270100-
BIGHORN MOUNTAINS WEST WY-NORTH BIG HORN BASIN WY-SOUTHEAST BIG HORN
BASIN WY-
609 PM MDT SUN MAY 26 2013
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN BIG HORN AND
NORTHERN WASHAKIE COUNTIES IN NORTH CENTRAL WYOMING UNTIL 700 PM
MDT...
AT 607 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR HYATTVILLE...OR 16 MILES NORTH OF TEN
SLEEP...MOVING NORTH AT 20 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER IS POSSIBLE WITH THIS
STORM...ALONG WITH BRIEF HEAVY RAIN AND DANGEROUS LIGHTNING.
THIS STORM WILL BE NEAR...
MEDICINE LODGE ARCHAEOLOGICAL SITE AND PAINTROCK CANYON
AROUND 620 PM MDT.
MOVE INSIDE STURDY SHELTER AS THE STORMS APPROACH YOUR LOCATION.
LIGHTNING CAN STRIKE AT ANY TIME.
REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.
LAT...LON 4463 10754 4456 10739 4433 10718 4410 10742
4409 10774
TIME...MOT...LOC 0008Z 201DEG 17KT 4425 10756
JONESSpecial weather statement, May 26, 5:30 PM MST, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
630 PM MDT SUN MAY 26 2013
WYZ004-006-008-270115-
BIGHORN MOUNTAINS WEST WY-NORTH BIG HORN BASIN WY-SOUTHEAST BIG HORN
BASIN WY-
630 PM MDT SUN MAY 26 2013
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN BIG HORN AND
NORTHEASTERN WASHAKIE COUNTIES IN NORTH CENTRAL WYOMING UNTIL 715 PM
MDT...
AT 626 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A CLUSTER OF STRONG THUNDERSTORMS 5 TO 10 MILES SOUTHWEST OF TEN
SLEEP...MOVING NORTHEAST AT 25 MPH.
HAIL OF PEA SIZE TO ONE-HALF INCH IN DIAMETER IS EXPECTED WITH THESE
STORMS...ALONG WITH BRIEF HEAVY RAIN AND FREQUENT DANGEROUS
LIGHTNING.
THIS STORM WILL BE NEAR...
TEN SLEEP AROUND 640 PM MDT.
TENSLEEP CANYON AROUND 650 PM MDT.
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.
LAT...LON 4431 10760 4430 10715 4398 10716 4377 10745
4381 10779
TIME...MOT...LOC 0028Z 211DEG 21KT 4400 10753
JONESSpecial weather statement, May 26, 5:44 PM MST, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
644 PM MDT SUN MAY 26 2013
WYZ009-010-270145-
BIGHORN MOUNTAINS SOUTHEAST WY-NORTHEAST JOHNSON COUNTY WY-
644 PM MDT SUN MAY 26 2013
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN JOHNSON COUNTY UNTIL
745 PM MDT...
AT 639 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 6 MILES SOUTHWEST OF CLOUD PEAK...OR 23 MILES
NORTH OF TEN SLEEP...MOVING NORTHEAST AT 20 MPH.
HAIL UP TO THE SIZE OF PENNIES IS EXPECTED WITH THIS STORM...ALONG
WITH HEAVY RAIN.
THIS STORM WILL BE OVER...
RURAL NORTHWESTERN JOHNSON COUNTY THROUGH 745 PM MDT
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
HEAVY RAIN...MAY FLOOD LOW LYING AREAS SUCH AS DITCHES...AND SMALL
STREAMS COULD QUICKLY RISE...AND POSSIBLY OVERFLOW THEIR BANKS.
REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.
LAT...LON 4456 10683 4433 10689 4426 10711 4430 10710
4434 10717 4436 10718 4437 10716 4439 10717
4440 10720 4444 10720 4446 10730 4451 10731
4457 10727
TIME...MOT...LOC 0043Z 210DEG 18KT 4436 10726
MURRELLSpecial weather statement, May 26, 6:08 PM MST, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
708 PM MDT SUN MAY 26 2013
WYZ011-270215-
SOUTHEAST JOHNSON COUNTY WY-
708 PM MDT SUN MAY 26 2013
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN JOHNSON COUNTY UNTIL 815
PM MDT...
AT 705 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR KAYCEE...MOVING EAST AT 10 MPH.
HAIL UP TO THE SIZE OF NICKELS IS EXPECTED WITH THIS STORM.
THIS STORM WILL BE NEAR...
STATE HWY 192 MILE MARKER 10 AROUND 740 PM MDT.
FORT RENO HISTORICAL SITE AROUND 815 PM MDT.
THIS INCLUDES INTERSTATE 25 IN WYOMING BETWEEN MILE MARKERS 249 AND
263.
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
IN ADDITION...THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR
LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...
FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL
WEATHER SERVICE.
REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.
LAT...LON 4394 10624 4368 10615 4363 10669 4380 10675
TIME...MOT...LOC 0108Z 256DEG 10KT 4374 10660
MURRELL
Hail, Johnson
- When
- May 26, 6:14 PM MST to 6:20 PM MST
- Where
- Johnson County, 2.92 mi NNE of Kaycee
- Measured
- 1 in hail
- Property damage
- $2,000
- Reported by
- Trained Spotter
- Coordinates
- 43.755, -106.618
One inch diameter hail was reported about 3 miles north-northeast of Kaycee. The hail broke out windows in an antique car.
Hail, Johnson
- When
- May 26, 6:26 PM MST to 6:31 PM MST
- Where
- Johnson County, 28.4 mi ESE of Buffalo
- Measured
- 1.5 in hail
- Reported by
- Public
- Coordinates
- 44.214, -106.158
The public reported ping pong ball sized hail at the Powder River Rest Stop off of Interstate 90.
Hail, Johnson
- When
- May 26, 7:28 PM MST to 7:32 PM MST
- Where
- Johnson County, 2.92 mi NNE of Kaycee
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 43.755, -106.618
A trained spotter reported a second round of quarter sized hail north of Kaycee.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado and Flash Flooding in Iowa, May 26 to 27, 20131 death · $2.3 million · EF0 · 32 events
- Lightning Strike in Illinois, May 26, 20131 death · 1 event
- Flooding in Iowa, May 26 to 31, 2013$2.4 million · 16 events
- Flash Flooding in Iowa, May 26 to 27, 2013$1.1 million · 3 events
- Flooding in Iowa, May 26 to 30, 2013$150,000 · 5 events
- Hail in Nebraska, May 26 to 27, 2013$150,000 · 2 in hail · 5 events
- Damaging Winds in Arkansas, May 26 to 29, 2013$80,000 · 52 kt wind · 2 events
- Flooding in Iowa, May 26 to 29, 2013$60,000 · 2 events
- Rip Current in Florida, May 26, 20133 injured · 1 event
- Flash Flood and Hail in Wyoming, May 26, 2013$25,000 · 1 in hail · 5 events
- Damaging Wind in Kansas, May 26, 2013$25,000 · 58 kt wind · 1 event
- Flash Flooding and Flooding in Illinois, May 26 to 27, 201312 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 443214, 443216, 443219.